The Annals of Probability

Stochastic Bifurcation Models

Richard F. Bass and Krzysztof Burdzy

Full-text: Open access

Abstract

We study an ordinary differential equation controlled by a stochastic process. We present results on existence and uniqueness of solutions, on associated local times (Trotter and Ray–Knight theorems) and on time and direction of bifurcation. A relationship with Lipschitz approximations to Brownian paths is also discussed.

Article information

Source
Ann. Probab., Volume 27, Number 1 (1999), 50-108.

Dates
First available in Project Euclid: 29 May 2002

Permanent link to this document
https://projecteuclid.org/euclid.aop/1022677254

Digital Object Identifier
doi:10.1214/aop/1022677254

Mathematical Reviews number (MathSciNet)
MR1681142

Zentralblatt MATH identifier
0943.60087

Subjects
Primary: 60J65: Brownian motion [See also 58J65]
Secondary: 60G17: Sample path properties 60H10: Stochastic ordinary differential equations [See also 34F05]

Keywords
Brownian motion fractional Brownian motion differential equations stochastic differential equations local time Trotter theorem Ray–Knight theorem Lipschitz approximation bifurcation bifurcation time

Citation

Bass, Richard F.; Burdzy, Krzysztof. Stochastic Bifurcation Models. Ann. Probab. 27 (1999), no. 1, 50--108. doi:10.1214/aop/1022677254. https://projecteuclid.org/euclid.aop/1022677254


Export citation

References

  • Adler, R. J. (1981). The Geometry of Random Fields. Wiley, New York.
  • Bass, R. F. (1995). Probabilistic Techniques in Analysis. Springer, New York.
  • Bass, R. F. (1997). Diffusions and Elliptic Operators. Springer, New York.
  • Bertoin, J. (1996). L´evy Processes. Cambridge Univ.
  • Blumenthal, R. (1992). Excursions of Markov Processes. Birkh¨auser, Boston.
  • Burdzy, K. (1987). Multidimensional Brownian Excursions and Potential Theory. Longman, Essex, England.
  • Burdzy, K., Frankel, D. and Pauzner, A. (1997). Fast equilibrium selection by rational players living in a changing world. Preprint.
  • Burdzy, K., Frankel, D. and Pauzner, A. (1998). On the time and direction of stochastic bifurcation. In Asymptotic Methods in Probability and Statistics. A Volume in Honour of Mikl´os Cs org o (B. Szyszkowicz, ed.) 483-500. North-Holland, Amsterdam.
  • Cs org o, M. and R´ev´esz, P. (1981). Strong Approximations in Probability and Statistics. Academic Press, New York.
  • Darling, D. A. and Erd os, P. (1956). A limit theorem for the maximum of normalized sums of independent random variables. Duke Math. J. 23 143-155.
  • Decreusefond, L. and ¨Ust ¨unel, A. S. (1997). Stochastic analysis of the fractional Brownian motion. Potential Anal. To appear.
  • Fabes, E. and Kenig, C. E. (1981). Examples of singular parabolic measures and singular transition probability densities. Duke Math. J. 48 845-856.
  • F ¨ollmer, H., Protter, P. and Shiryaev, A. (1995). Quadratic covariation and an extension of It o's formula. Bernoulli 1 149-169.
  • Harrison, J. M. and Shepp, L. A. (1981). On skew Brownian motion. Ann. Probab. 9 309-313.
  • Karatzas, I. and Shreve, S. E. (1988). Brownian Motion and Stochastic Calculus. Springer, New York.
  • Karlin, S. and Taylor, H. M. (1975). A First Course in Stochastic Processes, 2nd ed. Academic Press, New York.
  • Karlin, S. and Taylor, H. M. (1981). A Second Course in Stochastic Processes. Academic Press, New York.
  • Knight, F. B. (1981). Essentials of Brownian Motion and Diffusion. Math. Surveys 18. Amer. Math. Soc., Providence, RI.
  • Leuridan, C. (1998). Le th´eor eme de Ray-Knight a temps fixe. S´eminaires de Probabilit´es XXXII. Lecture Notes in Math. 1686 376-396. Springer, Berlin.
  • Maisonneuve, B. (1975). Exit Systems. Ann. Probab. 3 399-411.
  • Mandelbaum, A., Shepp, L. and Vanderbei, R. (1990). Optimal switching between a pair of Brownian motions. Ann. Probab. 18 1010-1033.
  • Norris, J. R., Rogers, L. C. G. and Williams, D. (1987). Self-avoiding random walk: a Brownian motion model with local time drift. Probab. Theory Related Fields 74 271-287.
  • Revuz, D. and Yor, M. (1991). Continuous Martingales and Brownian Motion. Springer, New York.
  • Rio, E. (1991). Local invariance principles and its applications to density estimation. Pr´epubl. Math. Univ. Paris-Sud 91-71.
  • Rio, E. (1994). Local invariance principles and their application to density estimation. Probab. Theory Related Fields 98 21-45.
  • Rogers, L. C. G. (1997). Arbitrage with fractional Brownian motion. Math. Finance 7 95-105.
  • Sharpe, M. (1989). General Theory of Markov Processes. Academic Press, New York.
  • Stroock, D. W. and Varadhan, S. R. S. (1979). Multidimensional Diffusions Processes. Springer, New York.
  • Yor, M. (1997). Some Aspects of Brownian Motion II. Some Recent Martingale Problems. Birkh¨auser, Basel.